Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 92, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2001, 10:56 PM CDT for Sevier County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2001, 10:56 PM CDT (03:56 UTC)
- Expired
- May 27, 2001, 11:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2794 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 280400 SVRSHV ARC133-280430- /NEW.KSHV.SV.W.0128.280356-280430/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1056 PM CDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1130 PM CDT * AT 1056 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LOCKESBURG...OR ABOUT 10 MILES EAST OF HORATIO...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 1130 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:00 PM CDT, 56 minutes earlier.
Area forecast discussion, May 27, 10:00 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 PM CDT SUN MAY 27 2001 MINI MCC OVER EXTREME NORTHEAST TX...AND SOUTHWEST AR...WILL CONTINUE TO MOVE EAST ALONG THE WARM FRONT...WHICH THIS MORNING WAS LOCATED FROM NEAR ARDMORE OK TO TEXARKANA TO JACKSON MS. THIS WARM FRONT WILL LIKELY MOVE SLOWLY NORTHWARD TODAY AND TONIGHT. WITHOUT GOOD LOW LEVEL INFLOW INTO THE MINI MCC...AND WITHOUT STRONG MID LEVEL WINDS...EXPECT THE CONVECTION TO REMAIN BELOW SEVERE LIMITS...AND PROBABLY WEAKEN AS IT MOVES EASTWARD. ANOTHER ROUND OF CONVECTION MAY AFFECT THE NORTH HALF OF THE FOUR STATE AREA LATE TONIGHT AND MONDAY MORNING. WILL HAVE TO MAKE SOME MINOR ADJUSTMENTS TO POPS AND TEMPS IN THE ZONES ON A LATE MORNING UPDATE...TO REFLECT THE MOVEMENT AND STRENGTH OF THE CONVECTION ASSOCIATED WITH THE MINI MCC...FOR THE AFTERNOON PERIOD. 3 .SHV...NONE.
In the hours before
Local storm report, May 27, 10:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT SUN MAY 27 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0955 PM EAGLETOWN OK 2.75 INCH HAIL
05/27/01 MCCURTAIN SOUTHEAST OF
EAGLETOWN...ONE HALF MILE
FROM STATE LINE. HAIL
SMASHED A WINDSHIELD OUT
OF A MOTORIST/S CAR.
REPORTED BY PUBLIC.Local storm report, May 27, 10:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION.m...
1015 PM HORATIO AR 1.75 INCH HAIL
05/27/01 SEVIER REPORTED BY LAW
ENFORCEMENT.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:01 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.